Alert archive / Alabama / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 2, NWS Tallahassee, FL

February 13, 2025Coffee County, Geneva County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Feb 13, 2025, 2:57 AM CST for Coffee County, Geneva County, Alabama. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 13, 2025, 2:57 AM CST (08:57 UTC)
Expired
Feb 13, 2025, 3:30 AM CST
In force
33 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Coffee County, AL, Geneva County, AL

The radar

The Ft Rucker radar (KEOX), 62 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 13, 3:05 AM CSTTSTM WND DMG1 Ne Battens Crossroads, ALA couple of trees were blown down in Coffee county.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 9.0 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2025-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2025-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 552 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
676 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
552 m²/s²
0-3 km storm-relative helicity
619 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

565 
WUUS52 KTAE 130857
SVRTAE
ALC031-061-130930-
/O.NEW.KTAE.SV.W.0002.250213T0857Z-250213T0930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
257 AM CST Thu Feb 13 2025

The National Weather Service in Tallahassee has issued a

* Severe Thunderstorm Warning for...
  Southeastern Coffee County in southeastern Alabama...
  Western Geneva County in southeastern Alabama...

* Until 330 AM CST.

* At 257 AM CST, a severe thunderstorm was located 8 miles northeast
  of Florala, moving east at 50 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Geneva, Enterprise, Samson, Coffee Springs, Chancellor, Lytle,
  Lucile, Marl, Central City, Logan Field Municipal A/P, Geneva
  Municipal A/P, Somerset, Earlytown, Hacoda, Pera, Spears, Eunola,
  Weeks, Sellersville, and Highfalls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3131 8579 3100 8580 3099 8613 3100 8619
      3119 8619
TIME...MOT...LOC 0857Z 251DEG 43KT 3107 8620 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

11-MM
1 follow-up statement
149 
WWUS52 KTAE 130924
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
324 AM CST Thu Feb 13 2025

ALC031-061-130933-
/O.EXP.KTAE.SV.W.0002.000000T0000Z-250213T0930Z/
Coffee AL-Geneva AL-
324 AM CST Thu Feb 13 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COFFEE AND
WESTERN GENEVA COUNTIES WILL EXPIRE AT 330 AM CST...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, gusty
winds and heavy rain are still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tallahassee.

&&

LAT...LON 3131 8579 3100 8580 3099 8613 3100 8619
      3119 8619
TIME...MOT...LOC 0923Z 251DEG 43KT 3117 8586 

$$

11-MM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 2:45 AM CST, 12 minutes earlier.

Area forecast discussion, Feb 13, 2:45 AM CST, 12 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
345 AM EST Thu Feb 13 2025

...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, FIRE WEATHER, HYDROLOGY...

.NEAR TERM...
(Today and tonight)
Issued at 337 AM EST Thu Feb 13 2025

A fairly active near term period is expected with a line of
showers and storms, some potentially severe, pushing eastward into
the area this morning. A deep trough over the central US is
helping push a cold front across the Gulf Coast states this
morning with showers and storms along and ahead of it. Surface
analysis shows the associated warm front just to the north of our
area, putting us firmly in the warm sector. A quite strong low
level jet is also positioned over the northern portions of our
area (mainly SE AL and GA), but this feature is expected to weaken
later on around midday. While the shear is quite strong at the
moment, surface based CAPE seems to be the limiting factor on the
severe threat with a very slight inversion present at the surface.
If this can be overcome while the shear is still high, there is
plenty of CAPE just off the surface that could lead to an
overperforming severe threat. Surface based CAPE should increase
later this morning and early afternoon, but at the same time the
shear should be decreasing and therefore should generally offset
each other. The greatest severe threat is likely over the next 6
to 8 hours where the best potential for overlapping shear and CAPE
exist. The primary hazards are damaging winds and a couple of
tornadoes. Heavy rainfall rates will also be possible, but the
system should be progressive enough and antecedent conditions dry
enough to preclude a substantial flood threat.

A cold front will sweep across the region later today in the wake
of these storms, ushering in a slightly cooler and drier air
mass. The biggest change will be felt in the lows overnight, with
forecast low temperatures mostly in the 40s.

&&

.SHORT TERM...
(Friday through Saturday)
Issued at 337 AM EST Thu Feb 13 2025

Thursday's frontal passage will make way for high pressure to
build in for the short term as we head into the weekend.
Temperatures for Friday will be cooler with highs expected in the
upper 60s to low 70s, and overnight lows in the upper 40s for our
northern Georgia counties, with low to mid 50s for areas along and
south of I-10. Temperatures will be warmer for Saturday with
highs in the mid-upper 70s to near 80. Ahead of our next cold
front in the long term, winds may be a little gusty (up to 25 mph)
in the Eastern Panhandle along the coast Saturday afternoon. Rain
chances for Friday into Saturday will be diminished as the
surface high remains over the area; so PoPs will be limited to 20%
and less, with the highest chances for our northern most
counties.

&&

.LONG TERM...
(Saturday Night through Wednesday)
Issued at 337 AM EST Thu Feb 13 2025

An upper level shortwave developing over the Southern Plains this
weekend will be approaching the eastern US with a cold front
swooping towards the southeast. We expect this storm system to
arrive in our region Sunday morning bringing locally heavy rain
and strong to severe thunderstorms. There is an expansive upper-
level high extending from the Atlantic that will be pulling in
excess moisture from the Gulf. Forecast PWATs for Sunday morning
range from 1.5" to 1.8". There is forecast bulk shear of 40-60 kts
with surface-based CAPE reaching up to 500 J/Kg. With this
appearing to become a High Shear/low CAPE scenario, the main
threats for this system would be damaging wind gusts and
tornadoes. The SPC has begun to highlight the northwestern clip of
our region with a Slight Risk (level 2 of 5) for Day 3.

Following the cold frontal passage on Sunday, colder temperatures
are expected Sunday night with lows in the mid to upper 30s.
Highs on Monday will be in the upper 50s, and struggling to reach
60. Monday night will also be chilly with lows in the mid to upper
30s. With the low temperatures in the 30s and some moisture,
frost is in the forecast for Monday and Tuesday mornings.
Temperatures will be around normal for this time of year for the
time being, however another storm system is in the works as we
approach midweek. An upper level shortwave trough along with a
plume of moisture lifting from the Gulf will bring another chance
for rain. Given that this system is several days out, we will
continue to monitor.

&&

.AVIATION...
(06Z TAFS)
Issued at 1245 AM EST Thu Feb 13 2025

Fairly messy taf period expected. MVFR to IFR conditions are
expected this morning with gusty southerly winds and increasing
showers and thunderstorms from west to east. Eventually a swath of
showers and storms is expected to push through the area through
the day along a cold front. Northwesterly and drier conditions are
expected in the wake of the front.

&&

.MARINE...
Issued at 337 AM EST Thu Feb 13 2025

A small craft advisory continues to be in effect for the waters
from Apalachicola westward through this afternoon due to southerly
winds around 20 knots ahead of a cold front. Some sea fog will
also be a concern for Apalachee Bay until the front clears the
region Thursday afternoon. Showers and storms will accompany the
front with a few wind gusts in excess of 34 knots, waterspouts,
and locally higher seas possible. Northerly winds are expected
tonight before increasing and becoming northeasterly during the
day Friday with Advisory-level winds possible west of
Apalachicola. Another cold front swings through the region Sunday,
with advisory-level conditions possible ahead of it Saturday
night into Sunday.

&&

.FIRE WEATHER...
Issued at 337 AM EST Thu Feb 13 2025

A cold front will move across the region later today. The front
will be preceded by gusty southerly winds this morning, and a line
of strong to possibly severe thunderstorms this morning into
early afternoon. Widespread wetting rains are expected. The
frontal passage will be marked by a sudden shift to northwest
winds. A somewhat cooler and drier air mass will follow the front
on Friday.

&&

.HYDROLOGY...
Issued at 337 AM EST Thu Feb 13 2025

At least three waves of rain are on the way over the next 7-8
days thanks to an active weather pattern taking shape. The first
wave begins early this morning with the first of a couple of cold
fronts slated to move through the region. Another wave swings
through with another front Sunday with the final wave coming
thanks to an area of low pressure moving through the northern Gulf
next Wednesday/Thursday. Localized nuisance and/or flash flooding
may occur beneath the core of robust thunderstorms via high
instantaneous rain rates despite their expected fairly progressive
nature. Forecast rainfall amounts of 0.5" to 1.5" are expected
with the first wave today. However, dry antecedent conditions
preclude widespread hydrologic concerns. The flooding potential,
especially riverine, for the subsequent waves depends largely on
the one before it, so there remains a fair amount of uncertainty.
It is worth noting that out of the three waves that next
Wednesday/Thursday's system has the highest ceiling at this time,
so we'll continue monitor how things evolve over the next several
days.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the
office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   74  48  67  54 /  90  10  10   0
Panama City   74  49  69  57 /  90   0  10  10
Dothan        71  42  65  52 /  80   0  10  10
Albany        73  41  63  48 /  90   0   0  10
Valdosta      75  47  66  52 /  90  10   0   0
Cross City    79  51  72  57 /  60  40   0   0
Apalachicola  71  51  65  58 /  90  10  10   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for FLZ108-112-114-
     115.

GA...None.
AL...None.
GM...Dense Fog Advisory until 5 AM EST early this morning for GMZ730-
     755-765-775.

     Small Craft Advisory until 3 PM CST this afternoon for GMZ750-
     752-770-772.

&&

NEAR TERM...Merrifield
SHORT TERM...Montgomery
LONG TERM....Montgomery
AVIATION...Merrifield
MARINE...DVD/Montgomery
FIRE WEATHER...Merrifield
HYDROLOGY...Reese/Montgomery

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 2:31 AM CSTAreal Flood AdvisoryTAECoffee3 hr
Feb 13, 2:47 AM CSTSevere Thunderstorm WarningTAECoffee, Dale23 min
Feb 13, 3:24 AM CSTAreal Flood AdvisoryTAECoffee, Dale, Geneva3 hr
Feb 13, 4:07 AM CSTSpecial Weather StatementTAEHenry, Houston53 min
Feb 13, 4:28 AM CSTSevere Thunderstorm WarningTAEHenry, Houston47 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.